Alert archive / Iowa / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 77, NWS Des Moines, IA
NWS Des Moines, IA issued this severe thunderstorm warning at May 27, 2013, 3:19 AM CDT for 5 counties in Iowa. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 27, 2013, 3:19 AM CDT (08:19 UTC)
- Expired
- May 27, 2013, 4:00 AM CDT
- In force
- 41 min
- Issued by
- NWS Des Moines, IA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Audubon County, IA, Carroll County, IA, Crawford County, IA, Greene County, IA, Guthrie County, IA
The radar
The Des Moines radar (KDMX), 98 km from the middle of the area, began a volume at 08:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 27, 2:51 AM CDT | Severe Thunderstorm Watch | SPC | 4 hr |
The nearest sounding before it
Omaha, NE (KOAX), launched 00:00Z, 8.3 hours before the alert went out and 130 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3377 J/kg
- Mixed-layer CIN
- -26 J/kg
- Mixed-layer LCL
- 966 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 151 m²/s²
- 0-3 km storm-relative helicity
- 272 m²/s²
- Significant tornado parameter
- 3.3
- Supercell composite
- 16.4
The text
As transmitted, in the capitals the NWS used until 2016.
240
WUUS53 KDMX 270819
SVRDMX
IAC009-027-047-073-077-270900-
/O.NEW.KDMX.SV.W.0077.130527T0819Z-130527T0900Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DES MOINES IA
319 AM CDT MON MAY 27 2013
THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
AUDUBON COUNTY IN WEST CENTRAL IOWA...
SOUTHERN CARROLL COUNTY IN WEST CENTRAL IOWA...
SOUTHEASTERN CRAWFORD COUNTY IN WEST CENTRAL IOWA...
SOUTHWESTERN GREENE COUNTY IN WEST CENTRAL IOWA...
WESTERN GUTHRIE COUNTY IN WEST CENTRAL IOWA...
* UNTIL 400 AM CDT
* AT 317 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR IRWIN...AND
MOVING EAST AT 40 MPH.
HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES AND CROPS IS EXPECTED. EXPECT WIND
DAMAGE TO ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
MANNING...AUDUBON...COON RAPIDS...KIMBALLTON...GRAY...TEMPLETON...
AUDUBON AIRPORT...BRAYTON...EXIRA...WILLEY...DEDHAM...BAYARD AND
CASEY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!
&&
LAT...LON 4200 9449 4150 9450 4150 9458 4154 9505
4159 9505 4160 9509 4160 9510 4186 9510
4186 9526 4197 9526
TIME...MOT...LOC 0819Z 273DEG 35KT 4183 9511
HAIL...1.00IN
WIND...60MPH
$$
DONAVON2 follow-up statements
495
WWUS53 KDMX 270837
SVSDMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
337 AM CDT MON MAY 27 2013
IAC009-027-047-073-077-270900-
/O.CON.KDMX.SV.W.0077.000000T0000Z-130527T0900Z/
GUTHRIE IA-GREENE IA-AUDUBON IA-CARROLL IA-CRAWFORD IA-
337 AM CDT MON MAY 27 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
CRAWFORD...SOUTHERN CARROLL...AUDUBON...SOUTHWESTERN GREENE AND
WESTERN GUTHRIE COUNTIES UNTIL 400 AM CDT...
AT 332 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED 7 MILES NORTH OF
AUDUBON...AND MOVING EAST AT 35 MPH.
HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES AND CROPS IS EXPECTED. EXPECT WIND
DAMAGE TO ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
COON RAPIDS...EXIRA...WILLEY...DEDHAM...BAYARD AND CASEY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
AT 331 AM...THE AUDUBON SCHOOLNET SITE RECORDED A 56 MPH WIND GUST.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!
&&
LAT...LON 4200 9449 4150 9450 4150 9458 4154 9505
4159 9505 4160 9509 4160 9510 4186 9510
4186 9526 4197 9526
TIME...MOT...LOC 0835Z 272DEG 32KT 4182 9491
HAIL...1.00IN
WIND...60MPH
$$
DONAVON905
WWUS53 KDMX 270845
SVSDMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
345 AM CDT MON MAY 27 2013
IAC047-270855-
/O.CAN.KDMX.SV.W.0077.000000T0000Z-130527T0900Z/
CRAWFORD IA-
345 AM CDT MON MAY 27 2013
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN CRAWFORD COUNTY
IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT THE WARNED AREA.
LAT...LON 4185 9502 4198 9504 4200 9449 4150 9450
4154 9505
TIME...MOT...LOC 0845Z 272DEG 32KT 4182 9479
$$
IAC009-027-073-077-270900-
/O.CON.KDMX.SV.W.0077.000000T0000Z-130527T0900Z/
GUTHRIE IA-GREENE IA-AUDUBON IA-CARROLL IA-
345 AM CDT MON MAY 27 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHERN
CARROLL...AUDUBON...SOUTHWESTERN GREENE AND WESTERN GUTHRIE COUNTIES
UNTIL 400 AM CDT...
AT 341 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED 9 MILES NORTHEAST
OF AUDUBON...AND MOVING EAST AT 35 MPH.
HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES AND CROPS IS EXPECTED. EXPECT WIND
DAMAGE TO ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
COON RAPIDS...BAYARD AND CASEY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!
&&
LAT...LON 4185 9502 4198 9504 4200 9449 4150 9450
4154 9505
TIME...MOT...LOC 0845Z 272DEG 32KT 4182 9479
HAIL...1.00IN
WIND...60MPH
$$
DONAVONWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Des Moines, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 26, 11:53 PM CDT, 3 hours 26 minutes earlier.
Area forecast discussion, May 26, 11:53 PM CDT, 3 hours 26 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DES MOINES IA 1153 PM CDT SUN MAY 26 2013 .SHORT TERM.../TONIGHT /... ISSUED AT 306 PM CDT SUN MAY 26 2013 500 MB RIDGE REMAINS CENTERED OVER IOWA WITH A STATIONARY FRONT FROM NEBRASKA INTO NORTHERN MISSOURI. THIS MORNING/S MCS PRODUCED VERY HEAVY RAINFALL AND RESULTED IN FLOODING OVER PARTS OF THE FORECAST AREA. MORE ELEVATED THUNDERSTORMS CONTINUE TO DEVELOP AND MOVE ALONG AN ELEVATED BOUNDARY NEAR HIGHWAY 30. MODELS ARE IN GOOD AGREEMENT TONIGHT KEEPING THE STATIONARY FRONT IN THE SAME GENERAL AREA...ALTHOUGH IT MIGHT LIFT NORTH SOME. SEVERAL HIGH RESOLUTION MODELS DEVELOP THUNDERSTORMS ALONG...OR NORTH OF THE WARM FRONT OVER SOUTH CENTRAL IOWA...WHILE OTHERS DEVELOP THUNDERSTORMS OVER THE PLAINS AND THEN MOVE MCS/S INTO TONIGHT. THERE IS UNCAPPED CAPE IN FAR SOUTHWEST IOWA ATTM WHICH IS CONCERNING. FOR THE FORECAST...WILL PLAY IT BOTH WAYS AND HAVE POPS SOUTH CENTRAL FOR POSSIBLE DEVELOPMENT AND HIGH POPS TONIGHT FOR ANOTHER MCS MOVING THROUGH. AGAIN...WE WILL HAVE A LOW DIURNAL TEMPERATURE RANGE AND GUSTY SOUTHEAST WINDS...ESPECIALLY NEAR STORMS. .LONG TERM.../MONDAY THROUGH SUNDAY/... ISSUED AT 306 PM CDT SUN MAY 26 2013 A VERY WET WEATHER PATTERN REMAINS IN PLACE EARLY IN THE FORECAST PERIOD. MODELS ARE IN OK AGREEMENT WITH THE MASS FIELDS OF SLOWLY SHIFTING THE RIDGE EAST AND ADVANCING THE WESTERN US TROUGH INTO THE ROCKIES BY MIDWEEK. THIS SHOULD TEND TO PUSH THE SYNOPTIC WARM FRONT NORTH EARLY IN THE WEEK RESULTING IN GRADUALLY WARMER TEMPERATURES. NOCTURNAL MCS/S SHOULD CONTINUE IN THE AREA WHICH WILL LIKELY SIGNIFICANTLY IMPACT THE PLACEMENT OF SURFACE FRONT. WILL NEED TO KEEP POPS GOING IN ALL PERIODS BUT THE DETAILS BECOME EXTREMELY DIFFICULT IN TIME. WILL ALSO SLOWLY WARM THINGS UP AS WE BECOME EXPOSED TO STRONG SOUTHERLY FLOW. THE 12Z ECWMF AND THE 12Z GFS EVENTUALLY MOVE THE WESTERN US TROUGH INTO THE PLAINS BY LATE THE WEEK. THIS WILL RESULT IN YET MORE THUNDERSTORMS WHICH INCREASED SEVERE POTENTIAL IN ADDITION TO THE HYDRO CONCERNS. WE ARE CONCERNED ABOUT THE PROLONGED AND REPEATED HEAVY RAIN EVENTS AND THE IMPACTS TO THE RIVERS. THE TABLE IS SET FOR SIGNIFICANT RIVER FLOODING IN CENTRAL IOWA THIS WEEK. && .AVIATION...27/06Z ISSUED AT 1153 PM CDT SUN MAY 26 2013 THUNDERSTORMS AND LOW STRATUS REMAIN IN THE FORECAST THROUGH THE PERIOD THOUGH PERIODS OF VFR WILL REACH KDSM AND KOTM AT TIMES. FARTHER NORTH...IFR TO MVFR STRATUS SHOULD MAINTAIN FOR MUCH OF THE NEXT 24 HOURS. THUNDERSTORMS WILL BE WIDESPREAD OVERNIGHT INTO MONDAY MORNING. ANOTHER ROUND IS LIKELY LATE MONDAY AFTERNOON INTO THE EVENING. WINDS WILL GENERALLY BE SOUTHEAST BUT WILL BE VARIABLE DIRECTION NEAR THUNDERSTORM OUTFLOW. && .HYDROLOGY... ISSUED AT 306 PM CDT SUN MAY 26 2013 ALL OF THE FAVORABLE HEAVY RAIN PARAMETERS REMAIN IN PLACE TONIGHT AND MONDAY FOR MORE HEAVY RAIN. IN FACT...THE POSITION OF THE LOW- LEVEL MOISTURE TRANSPORT LOOKS EVEN BETTER TONIGHT VS LAST NIGHT. HIGH PWATS AND A VERY DEEP WARM CLOUD LAYER SUPPORTS MORE HEAVY RAIN. WE WILL ISSUE ANOTHER FLASH FLOOD WATCH THROUGH 6 PM MONDAY FOR MUCH OF CENTRAL IOWA EXCEPT THE SOUTHWEST. && .DMX WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH THROUGH MONDAY EVENING FOR BLACK HAWK-BOONE- BREMER-BUTLER-CALHOUN-CARROLL-CERRO GORDO-CRAWFORD-DAVIS-EMMET- FRANKLIN-GREENE-GRUNDY-HAMILTON-HANCOCK-HARDIN-HUMBOLDT-JASPER- KOSSUTH-MAHASKA-MARION-MARSHALL-MONROE-PALO ALTO-POCAHONTAS-POLK- POWESHIEK-SAC-STORY-TAMA-WAPELLO-WARREN-WEBSTER-WINNEBAGO-WORTH- WRIGHT. && SHORT TERM...JOHNSON LONG TERM...JOHNSON AVIATION...DONAVON HYDROLOGY...JOHNSON
Hazardous weather outlook, May 26, 9:03 PM CDT, 6 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DES MOINES IA 903 PM CDT SUN MAY 26 2013 IAZ057>059-070>072-081>084-092>096-280215- AUDUBON-GUTHRIE-DALLAS-CASS-ADAIR-MADISON-ADAMS-UNION-CLARKE-LUCAS- TAYLOR-RINGGOLD-DECATUR-WAYNE-APPANOOSE- 903 PM CDT SUN MAY 26 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...TONIGHT A SLIGHT RISK FOR SEVERE STORMS WITH QUARTER SIZED HAIL IS POSSIBLE TONIGHT. LOCALIZED HEAVY RAINFALL IS ALSO POSSIBLE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THUNDERSTORM CHANCES WILL PERSIST PERIODICALLY INTO NEXT WEEK. THE THREAT FOR HEAVY RAINFALL...POSSIBLY LEADING TO FLASH FLOODING OR AREAL FLOODING WILL REMAIN THROUGH THE PERIOD. THERE IS A SLIGHT RISK FOR SEVERE WEATHER MONDAY AND TUESDAY...WITH LARGE HAIL AND DAMAGING WINDS THE MAIN THREAT...BUT AN ISOLATED TORNADO MAY BE POSSIBLE AS WELL. SEVERE WEATHER MAY ALSO BE POSSIBLE AGAIN THURSDAY AND FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED PERIODICALLY THROUGH THE PERIOD. IAZ004>007-015>017-023>028-033>039-044>050-060>062-073>075-085-086- 097-280215- EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN- WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE- BOONE-STORY-MARSHALL-TAMA-POLK-JASPER-POWESHIEK-WARREN-MARION- MAHASKA-MONROE-WAPELLO-DAVIS- 903 PM CDT SUN MAY 26 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...TONIGHT THUNDERSTORMS WITH THE POTENTIAL WITH HEAVY RAINFALL AND A FEW CAPABLE OF PRODUCING QUARTER SIZED HAIL ARE LIKELY TONIGHT. A FLASH FLOOD WATCH IS IN EFFECT THROUGH MONDAY. PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES FOR FURTHER DETAILS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THUNDERSTORM CHANCES WILL PERSIST PERIODICALLY INTO NEXT WEEK. THE THREAT FOR HEAVY RAINFALL...POSSIBLY LEADING TO FLASH FLOODING OR AREAL FLOODING WILL REMAIN THROUGH THE PERIOD. THERE IS A SLIGHT RISK FOR SEVERE WEATHER MONDAY AND TUESDAY...WITH LARGE HAIL AND DAMAGING WINDS THE MAIN THREAT...BUT AN ISOLATED TORNADO MAY BE POSSIBLE AS WELL. SEVERE WEATHER MAY ALSO BE POSSIBLE AGAIN THURSDAY AND FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED PERIODICALLY THROUGH THE PERIOD.
In the hours before
Local storm report, May 26, 9:47 PM CDT, 5 hours 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
947 PM CDT SUN MAY 26 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0945 PM FLOOD 3 N NEW SHARON 41.51N 92.65W
05/26/2013 POWESHIEK IA LAW ENFORCEMENT
HIGHWAY 146 IS CLOSED FROM HIGHWAY 63 AT NEW SHARON NORTH
INTO POWESHIEK COUNTY DUE TO FLOODING ON THE NORTH SKUNK
RIVER.
&&
KJLocal storm report, May 26, 9:58 PM CDT, 5 hours 21 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE DES MOINES IA
958 PM CDT SUN MAY 26 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1009 AM FLASH FLOOD 2 E LATIMER 42.77N 93.32W
05/26/2013 FRANKLIN IA LAW ENFORCEMENT
WATER OVER JONQUIL AVENUE ABOUT 1.5 MILES NORTH OF
HIGHWAY 3 DUE TO THE SPRING CREEK OUT OF ITS BANKS.
1010 AM FLASH FLOOD 4 SSE COULTER 42.68N 93.34W
05/26/2013 FRANKLIN IA LAW ENFORCEMENT
BRIDGE CLOSED ON INDIGO AVENUE JUST SOUTH OF 110TH STREET
DUE TO CREEK OUT OF ITS BANKS.
1015 AM HEAVY RAIN 3 NNE GRINNELL AIRPORT 41.75N 92.71W
05/26/2013 E4.50 INCH POWESHIEK IA TRAINED SPOTTER
TRAINED SPOTTER REPORTED 4.5 INCHES OF RAIN SINCE 6 PM
SATURDAY
1016 AM FLASH FLOOD 6 N IOWA FALLS 42.60N 93.27W
05/26/2013 FRANKLIN IA LAW ENFORCEMENT
50TH STREET/COUNTY HIGHWAY 65 WASHED OUT JUST WEST OF
MALLARD AVENUE.
1030 AM HEAVY RAIN PARKERSBURG 42.57N 92.78W
05/26/2013 E2.78 INCH BUTLER IA CO-OP OBSERVER
1100 AM FLASH FLOOD 4 N MARSHALLTOWN 42.09N 92.90W
05/26/2013 MARSHALL IA LAW ENFORCEMENT
WATER OVER WIESE GARDEN ROAD JUST NORTH OF MARSHALLTOWN
DUE TO THE BURNETT CREEK
1100 AM FLASH FLOOD 2 N WELLSBURG 42.46N 92.93W
05/26/2013 GRUNDY IA LAW ENFORCEMENT
EXIT RAMPS CLOSED AT THE 187 MILE MARKER ON HIGHWAY 20
DUE TO WATER OVER COUNTY ROAD T19.
1100 AM FLASH FLOOD 6 NNW CONRAD 42.31N 92.91W
05/26/2013 GRUNDY IA LAW ENFORCEMENT
HIGHWAY 14 CLOSED DUE TO WATER OVER ROAD ABOUT 3 MILES
SOUTH OF HIGHWAY 175. OFFICIALS HAD TO RESCUE ONE PERSON
STRANDED IN VEHICLE DUE TO THE HIGH WATER.
1115 AM FLASH FLOOD 4 S ACKLEY 42.50N 93.05W
05/26/2013 HARDIN IA LAW ENFORCEMENT
WATER OVER COUNTY HIGHWAY S56 NEAR THE 140TH STREET
INTERSECTION
1115 AM FLASH FLOOD 5 ESE IOWA FALLS 42.48N 93.18W
05/26/2013 HARDIN IA LAW ENFORCEMENT
P AVENUE WASHED OUT NEAR THE 155TH STREET INTERSECTION
1125 AM FLASH FLOOD 3 NNE ST. ANTHONY 42.17N 93.17W
05/26/2013 MARSHALL IA LAW ENFORCEMENT
WATER OVER MARBLE ROAD/COUNTY HIGHWAY E18 BETWEEN
CANFIELD AVENUE AND DURHAM AVENUE DUE TO THE MINERVA
CREEK.
1134 AM NON-TSTM WND GST STEAMBOAT ROCK 42.41N 93.07W
05/26/2013 E52.00 MPH HARDIN IA MESONET
1136 AM FLASH FLOOD 4 S HAMPTON 42.68N 93.20W
05/26/2013 FRANKLIN IA LAW ENFORCEMENT
HIGHWAY 65...4 MILES SOUTH OF HAMPTON NEAR COUNTY HIGHWAY
C47 IS CLOSED DUE TO MAYNES CREEK FLOWING OVER ROAD.
1201 PM FLOOD 3 SW NEWTON 41.66N 93.09W
05/26/2013 JASPER IA PUBLIC
NORTH SKUNK RIVER OUT OF ITS BANKS ALONG I80. INTERSTATE
IS NOT FLOODED.
0335 PM FLASH FLOOD 2 N CLEMONS 42.14N 93.16W
05/26/2013 MARSHALL IA TRAINED SPOTTER
MINERVA CREEK OUT OF BANKS AND FLOODING 50 ACRES NEAR
148TH AND S52. WATER APPROACHING ROAD BUT NOT THE BRIDGE.
GRAVEL ROAD 155TH IS UNDER WATER.
0355 PM FLASH FLOOD NNE ZEARING 42.16N 93.30W
05/26/2013 STORY IA CO-OP OBSERVER
NWS COOPERATIVE OBSERVER AND EMERGENCY MANAGEMENT REPORT
FLASH FLOODING IN AND NEAR ZEARING. HIGHWAY 65 IS UNDER
WATER IN TWO PLACES INCLUDING SOUTH OF 140TH STREET.
COUNTY PAVEMENT E18 IS CLOSED IN SEVERAL PLACES TO THE
EAST AND WEST OF ZEARING.
0430 PM FLASH FLOOD MARSHALLTOWN 42.04N 92.91W
05/26/2013 MARSHALL IA LAW ENFORCEMENT
MARSHALL COUNTY DISPATCH REPORTS FLOODED ROADS BASICALLY
EVERYWHERE IN MARSHALLTOWN AND NORTHERN MARSHALL COUNTY.
MAJOR HIGHWAYS 14 AND 146 ARE UNDER WATER AND CLOSED.
NUMEROUS STRANDED VEHICLES IN MARSHALLTOWN.
0433 PM HAIL 9 SSW LAKE VIEW 42.19N 95.14W
05/26/2013 E0.75 INCH CRAWFORD IA TRAINED SPOTTER
0512 PM HEAVY RAIN 3 N TOLEDO 42.03N 92.58W
05/26/2013 M3.92 INCH TAMA IA CO-OP OBSERVER
SINCE MIDNIGHT.
0610 PM FLASH FLOOD MARSHALLTOWN 42.04N 92.91W
05/26/2013 MARSHALL IA LAW ENFORCEMENT
MARSHALL COUNTY SHERIFF REPORTS THAT HIGHWAY 14 REMAINS
CLOSED DUE TO FLOODING NORTH OF MARSHALLTOWN. HIGHWAY 330
SOUTH OF ALBION IS ALSO CLOSED.
0618 PM NON-TSTM WND GST GRIMES 41.66N 93.79W
05/26/2013 E50.00 MPH POLK IA TRAINED SPOTTER
BASED ON SMALL TREE LIMB BROKEN
0630 PM FLASH FLOOD 6 N MALCOM 41.79N 92.56W
05/26/2013 POWESHIEK IA LAW ENFORCEMENT
NEWBURG ROAD NEAR INTERSECTION OF HIGHWAY F17 AND HIGHWAY
63 IS FLOODED FOR A DISTANCE OF 100 YARDS.
0725 PM TORNADO 2 SW DIAGONAL 40.79N 94.37W
05/26/2013 RINGGOLD IA LAW ENFORCEMENT
BRIEF TORNADO TOUCHDOWN
0800 PM HAIL 3 ENE CONWAY 40.76N 94.56W
05/26/2013 E1.00 INCH TAYLOR IA TRAINED SPOTTER
0807 PM FUNNEL CLOUD 3 NNW BLOCKTON 40.66N 94.51W
05/26/2013 TAYLOR IA TRAINED SPOTTER
RELAYED BY EMERGENCY MANAGER. LOCATION ESTIMATED BY
RADAR.
0815 PM FLASH FLOOD 5 NNW MALCOM 41.77N 92.59W
05/26/2013 POWESHIEK IA LAW ENFORCEMENT
90TH STREET BETWEEN 360TH AVE AND 370TH AVE CLOSED DUE TO
FLASH FLOODING.
0815 PM FLOOD 5 WSW MONTEZUMA 41.56N 92.62W
05/26/2013 POWESHIEK IA LAW ENFORCEMENT
NUMEROUS ROADS CLOSED DUE TO FLOODING THROUGHOUT
POWESHIEK COUNTY INCLUDING 400TH AVE WEST OF GRINNELL AND
SEVERAL ROADS IN THE SEARSBORO AND MONTEZUMA AREA. FROM
RAINFALL OVERNIGHT AND EARLIER IN THE DAY.
0821 PM HAIL 5 NW BEDFORD 40.72N 94.80W
05/26/2013 M1.25 INCH TAYLOR IA EMERGENCY MNGR
0837 PM HAIL BEDFORD 40.67N 94.72W
05/26/2013 E0.88 INCH TAYLOR IA TRAINED SPOTTER
THREE QUARTERS INCH OF RAIN IN A SHORT PERIOD AS WELL.
0840 PM FLOOD KELLOGG 41.72N 92.91W
05/26/2013 JASPER IA 911 CALL CENTER
TWENTY SECTIONS OF COUNTY ROADS ARE STILL CLOSED DUE TO
FLOODING FROM OVERNIGHT RAINS...MANY ALONG THE NORTH
SKUNK RIVER.
0945 PM FLOOD 3 N NEW SHARON 41.51N 92.65W
05/26/2013 POWESHIEK IA LAW ENFORCEMENT
HIGHWAY 146 IS CLOSED FROM HIGHWAY 63 AT NEW SHARON NORTH
INTO POWESHIEK COUNTY DUE TO FLOODING ON THE NORTH SKUNK
RIVER.
&&
SKOWLocal storm report, May 26, 10:57 PM CDT, 4 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
1057 PM CDT SUN MAY 26 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1055 PM HAIL BRADGATE 42.80N 94.42W
05/26/2013 E1.00 INCH HUMBOLDT IA TRAINED SPOTTER
&&
SKOWLocal storm report, May 26, 11:09 PM CDT, 4 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
1109 PM CDT SUN MAY 26 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1050 PM FLOOD 1 W PARKERSBURG 42.57N 92.80W
05/26/2013 BUTLER IA CO-OP OBSERVER
BEAVER CREEK OUT OF ITS BANKS AND FLOODING ABOUT A MILE
LONG SECTION OF IOWA HIGHWAY 57 WEST OF PARKERSBURG. IOWA
DOT HAS ALREADY CLOSED THAT SECTION OF HIGHWAY. WATER HAS
REACHED SEVERAL HOUSES ALONG HIGHWAY 57.
&&
SKOWSpecial weather statement, May 26, 11:12 PM CDT, 4 hours 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 1112 PM CDT SUN MAY 26 2013 IAZ023>025-270515- HUMBOLDT-POCAHONTAS-WRIGHT- 1112 PM CDT SUN MAY 26 2013 ...SPECIAL WEATHER STATEMENT... AT 1103 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORMS MOVING EAST AT 30 MPH ACROSS POCAHONTAS AND HUMBOLDT COUNTIES. ONE HALF INCH DIAMETER HAIL...WINDS GREATER THAN 30 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... RENWICK... GOLDFIELD... EAGLE GROVE... CLARION AIRPORT... CLARION... LAKE CORNELIA... BELMOND... GALT... BELMOND... ROWAN... DOWS... GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED. FLASH FLOODING IS THE MAIN SEVERE WEATHER THREAT TONIGHT. THUNDERSTORMS MAY HAVE ALREADY PRODUCED 1 TO 2 INCHES OF RAIN...SO BE ALERT FOR STREET FLOODING. JUNGBLUTH
Local storm report, May 27, 1:06 AM CDT, 2 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
106 AM CDT MON MAY 27 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1245 AM FLOOD NEW SHARON 41.47N 92.65W
05/27/2013 MAHASKA IA LAW ENFORCEMENT
HIGHWAY 63 EAST OF TOWN AND HIGHWAY 146 NORTH OF TOWN
FLOODED BY THE NORTH SKUNK RIVER.
&&
SKOWThe office that day
Everything else NWS Des Moines, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 26, 7:04 PM CDT | Tornado Warning | DMX | Ringgold, Taylor | 26 min |
| May 26, 7:25 PM CDT | Tornado Warning | DMX | Ringgold | 50 min |
| May 26, 7:55 PM CDT | Flash Flood Warning | DMX | Ringgold, Taylor | 6 hr |
| May 26, 7:56 PM CDT | Tornado Warning | DMX | Ringgold, Taylor | 64 min |
| May 26, 8:38 PM CDT | Severe Thunderstorm Warning | DMX | Ringgold, Taylor | 37 min |
| May 26, 10:24 PM CDT | River Flood Warning | DMX | Wright | 63 hr |
| May 26, 10:24 PM CDT | River Flood Warning | DMX | Black Hawk | 7 days |
| May 27, 12:51 AM CDT | Areal Flood Warning | DMX | Mahaska | 36 hr |
| May 27, 2:55 AM CDT | River Flood Warning | DMX | Webster | 5 days |
| May 27, 3:09 AM CDT | Flash Flood Warning | DMX | Greene, Guthrie | 6 hr |
| May 27, 3:51 AM CDT | Severe Thunderstorm Warning | DMX | Boone, Dallas, Greene, Guthrie | 39 min |
| May 27, 4:50 AM CDT | Flash Flood Warning | DMX | Boone, Greene | 6 hr |
| May 27, 7:54 AM CDT | River Flood Warning | DMX | Black Hawk, Butler | 65 hr |
| May 27, 8:56 AM CDT | Areal Flood Warning | DMX | Greene, Guthrie | 24 hr |
| May 27, 9:45 AM CDT | Flash Flood Warning | DMX | Butler | 6 hr |
| May 27, 10:08 AM CDT | High Wind Warning | DMX | Boone, Dallas, Marshall, Polk, Story | 76 min |
| May 27, 10:19 AM CDT | River Flood Warning | DMX | Black Hawk, Bremer, Butler | 4 days |
| May 27, 10:19 AM CDT | River Flood Warning | DMX | Black Hawk, Bremer, Butler | 3 days |
| May 27, 10:19 AM CDT | River Flood Warning | DMX | Polk, Story | 64 hr |
| May 27, 10:19 AM CDT | River Flood Warning | DMX | Jasper, Marion, Polk | 5 days |
| May 27, 10:19 AM CDT | River Flood Warning | DMX | Humboldt, Kossuth | 5 days |
| May 27, 10:19 AM CDT | River Flood Warning | DMX | Boone, Hamilton, Webster | 5 days |
| May 27, 10:19 AM CDT | River Flood Warning | DMX | Polk | 8 days |
| May 27, 10:19 AM CDT | River Flood Warning | DMX | Davis, Wapello | 71 hr |
| May 27, 10:19 AM CDT | River Flood Warning | DMX | Hamilton, Webster | 3 days |
| May 27, 10:30 AM CDT | Areal Flood Warning | DMX | Boone | 24 hr |
| May 27, 11:12 AM CDT | River Flood Warning | DMX | Dallas, Greene | 8 days |
| May 27, 11:12 AM CDT | River Flood Warning | DMX | Dallas, Polk | 5 days |
| May 27, 11:12 AM CDT | River Flood Warning | DMX | Polk | 5 days |
| May 27, 11:12 AM CDT | River Flood Warning | DMX | Polk | 8 days |
| May 27, 11:17 AM CDT | River Flood Warning | DMX | Story | 40 hr |
| May 27, 1:43 PM CDT | River Flood Warning | DMX | Story | 34 hr |
Nearby
Severe Thunderstorm Warnings in Iowa, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.